CAP cure for inflammatory bowel disease
Here's an update and a full account of my experience with CAPi, which appears to have utterly cured my inflammatory bowel diseasei. My bowel symptoms completely disappeared as of November 2007. I'm continuing with CAP to ensure that all traces of Cpni have left me.
I first consulted a gastroenterologist in August 2005 when I developed rectal bleeding. I had had occasional indigestion and bowel symptoms for several years prior to that time, but never before had had rectal bleeding. A colonoscopy revealed "active chronic colitis", which my doctor interpreted as Crohn's disease. He prescribed a moderate dose of Asacol (600 mg), twice a day, warning me that I would have to continue to take it for the rest of my life. For a few weeks, my symptoms abated.
As bleeding recurred, my doctor first increased the dose of Asacol to 3000 mg twice a day, and finally by late 2006 added twice daily cortisol enemas (Rowasa). The high doses of Asacol gave me an almost constant mild headache. When these drugs were not completely successful, my doctor placed me on a 40 mg a day dose of prednisone in January 2007. The prednisone immediately relieved not only my bowel symptoms, but also my arthritis. For the first time in years, I felt in excellent health. As with all such prednisone treatments, however, doses must be gradually reduced and then eliminated entirely to avoid side effects. From February to mid-March, I ramped down and then stopped the prednisone.
In the meantime, my son Norman had been telling me about his experiences with CAP. Learning that Dr. Stratton had cured several cases of Crohn's disease, Norman's neurologist offered to prescribe CAP for me. I started in February 2007. I began with twice daily doses of 100 mg minocycline, along with most of the Wheldon supplementsi. While at first I couldn't tolerate azithromycin, I began to take it three days a week starting in early March. In April, I added 1200 mg of NACi twice a day.
As I decreased the prednisone, my arthritis gradually reappeared. By mid February, I was experiencing flu-like symptoms with a loss of energy and nasal congestion. My sleep, which for years had been often interrupted by restless leg symptoms, improved as the prednisone was decreased. On April 11, I started with just one 500 mg metronidazolei pill. By the 13th, I had a strange rash on my lower right leg consisting of a dozen red itchy spots, and my arthritis was worse. This rash reappeared as I started a full pulse of metronidazole on the 18th. My energy level decreased, and I was irritable and not sleeping well. I experienced irregular heartbeats, and had a foul taste in my mouth most of the time.
It took a couple of weeks for the rash to disappear, and it recurred with the second full pulse I started on May 9th. Again, it took well over a week for the rash to go away.
Looking over the various ways that cpn can infect the body, I remembered that I had been diagnosed twenty years or so ago with rosaceai. In my late teens, I had had "walking pneumonia", which had left me very weak. My arthritis had been appearing in my finger joints, I had had "degenerative arthritis" in my jaw and a resultant TMJ operation in the late 1980s. My soles of my feet always pained me for several minutes each morning as I got out of bed. I am guessing that cpn has invaded several organs of my body.
By mid May, the rectal bleeding recurred. I took more Asacol and Rowasa. By June, my rectal bleeding was more intense, and my energy levels dropped. The rash returned. Following a third pulse of metronidazole in mid-June, the bleeding stopped, only to reappear after several days. By early July, I saw a second gastroenerologist, who performed a biopsy and diagnosed my symptoms as ulcerative colitis. He agreed to work closely with the neurologist who was monitoring my CAP treatment. He prescribed a moderate dose of Asacol three times a day. I continued with CAP, taking another pulse in mid July, following which my bleeding recurred. My doctor's prescription of sulfasalazine left me nauseated. In early August he prescribed Colacort enemas, which worked for a time.
In early September, I started a fifth pulse of metronidazole. The following week, my bowel problems reappeared, accompanied by increasing gas pains. With a sixth pulse in early October, the bleeding started to abate, and my energy levels were very low while my arthritis appeared more troublesome. During the fall, my restless leg symptoms had increased. From July on, I had found that substituting Ensure for a meal was the only way to get through the day. I started a seventh pulse in late October, with no sign of improvement.
Typically, I reacted to a pulse only a few days after I had completed it. Stopping the minocyclin and azithromycin for several days had no effect on my symptoms.
Suddenly, in early November, my bowel improved radically. I had taken Colocort enemas occasionally, and my arthritis was improving. In late November and again in mid December I took my eighth and ninth pulses. By the end of 2007, I was feeling in good health, with no bowel troubles at all. I began to lose weight slightly. At that point, my neurologist reported that my liver function tested as high. I stopped the pulses but continued the minocycline and the three-times-a-week azithromycin.
At the same time, I decided to start reducing the amount of Asacol I was taking. I was able gradually to cut back from 3000 mg to zero by the beginning of March, without experiencing a moment of bowel trouble. By April, once my liver function tests returned to normal, I started my tenth pulse, with the return of the rash over much of my body a week later.
I have had an eleventh pulse in May and a twelfth in June, now not followed by any rash, and with steady improvements in many of my arthritis symptoms. My sleep has improved radically. There has been no upset bowel or rectal bleeding since November. This week I have started taking niacin">i, and am experiencing flushing. Despite this, I now feel very healthy.
I would encourage anyone experiencing ulcerative colitis or Crohn's disease to try CAP. It is an extraordinary relief to me to feel in good health.